MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151828
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Erythema (1840); Fistula (1862); Foreign Body Reaction (1868); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Seroma (2069); Hernia (2240); Discomfort (2330); Impaired Healing (2378); Obstruction/Occlusion (2422); Fluid Discharge (2686); Fibrosis (3167); Unspecified Vascular Problem (4441); Nodule (4551); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ime 2402: sinus tract, abdominal wall mass, vascular congestion, abnormal wbc.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced sinus tract, abdominal wall mass, vascular congestion, serous drainage,non-healing wound, purulent discharge, abdominal pain, adhesions, infection, fistula, mass, tenderness, erythema, seroma, hematoma, swelling, abscess, foreign body reaction, fibrosis, inflammation, and recurrence.Post-operative patient treatment included partialremoval of mesh, hernia repair with new mesh, medication, hospitalization, debridement of anterior abdominal wall sinus tract, placement of wound vac, lysis of adhesions, segmental enterectomy with anastomosis, removal of tacks, placement of drains, incision/drainage of abscess.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced obstruction, mesh migration, suffering, failed mesh, sinus tract, abdominal wall mass, vascular congestion, serous drainage, non-healing wound, purulent discharge, abdominal pain, adhesions, infection, fistula, mass, tenderness, erythema, seroma, hematoma, swelling, abscess, foreign body reaction, fibrosis, inflammation, and recurrence.Post-operative patient treatment included partial removal of mesh, hernia repair with new mesh, medication, hospitalization, debridement of anterior abdominal wall sinus tract, placement of wound vac, lysis of adhesions, segmental enterectomy with anastomosis, removal of tacks, placement of drains, incision/drainage of abscess.
 
Additional Manufacturer Narrative
Additional info: a2 (date of birth), a4, b5, b7, h6 (patient codes, device codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17127604
Report Number9617613-2023-00010
Device Sequence Number15311971
Product Code FTM
UDI-Device Identifier10884523000191
UDI-Public10884523000191
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP151828
Device Catalogue NumberP151828
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight127 KG
Patient EthnicityHispanic